Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 211, NWS Memphis, TN

June 3, 20124 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2012, 12:44 PM CDT for 4 counties in Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 12:44 PM CDT (17:44 UTC)
Expired
Jun 3, 2012, 1:30 PM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS

The radar

The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 1:30 PM CDTFUNNEL CLOUDGlen, MSFUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE TORNADO NEAR GLEN.
Jun 3, 1:30 PM CDTHAIL 0.5W Glen, MSPEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2125 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS54 KMEG 031744
SVRMEG
MSC003-009-117-139-031830-
/O.NEW.KMEG.SV.W.0211.120603T1744Z-120603T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 130 PM CDT

* AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21 MILES WEST OF
  THEO...OR 15 MILES NORTHWEST OF RIPLEY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE
  AND CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3462 8848 3484 8916 3500 8911 3500 8889
      3495 8838
TIME...MOT...LOC 1744Z 285DEG 32KT 3490 8901

$$


RRH
3 follow-up statements
278 
WWUS54 KMEG 031758
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT SUN JUN 3 2012

MSC009-031808-
/O.CAN.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/
BENTON MS-
1258 PM CDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...

AT 1258 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE     
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3482 8898 3491 8899 3496 8892 3495 8838
      3462 8848
TIME...MOT...LOC 1758Z 285DEG 32KT 3487 8886

$$

MSC003-117-139-031830-
/O.CON.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/
TIPPAH MS-PRENTISS MS-ALCORN MS-
1258 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR ALCORN...NORTHWESTERN PRENTISS AND CENTRAL TIPPAH COUNTIES...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TIPLERSVILLE...OR 10 MILES NORTHEAST OF RIPLEY...MOVING EAST AT 35
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
CORINTH...FALKNER...KOSSUTH...RIENZI...WALNUT...TIPLERSVILLE...
CHALYBEATE...PEOPLES...GIFT...FARMINGTON...STRICKLAND...JOBES AND
ALLENTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3482 8898 3491 8899 3496 8892 3495 8838
      3462 8848
TIME...MOT...LOC 1758Z 285DEG 32KT 3487 8886

$$


RRH
842 
WWUS54 KMEG 031812
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT SUN JUN 3 2012

MSC003-117-139-031830-
/O.CON.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/
TIPPAH MS-PRENTISS MS-ALCORN MS-
112 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR ALCORN...NORTHWESTERN PRENTISS AND EAST CENTRAL TIPPAH
COUNTIES...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CRUMTOWN...OR 13 MILES SOUTHWEST OF CORINTH...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
CORINTH...KOSSUTH...RIENZI...PEOPLES...FARMINGTON...STRICKLAND...
JOBES...ALLENTOWN...BIGGERSVILLE...HIGHTOWN...CRUMTOWN...COLLINSTOWN
AND GASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3479 8887 3493 8885 3495 8838 3462 8848
TIME...MOT...LOC 1812Z 285DEG 32KT 3485 8867

$$


RRH
136 
WWUS54 KMEG 031820
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT SUN JUN 3 2012

MSC139-031830-
/O.CAN.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/
TIPPAH MS-
120 PM CDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TIPPAH COUNTY IS
CANCELLED...

AT 120 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3478 8873 3492 8872 3495 8838 3462 8848
TIME...MOT...LOC 1820Z 285DEG 32KT 3483 8859

$$

MSC003-117-031830-
/O.CON.KMEG.SV.W.0211.000000T0000Z-120603T1830Z/
PRENTISS MS-ALCORN MS-
120 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR ALCORN AND NORTH CENTRAL PRENTISS COUNTIES...

AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ALLENTOWN...OR 9 MILES SOUTHWEST OF CORINTH...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
KOSSUTH...RIENZI...FARMINGTON...STRICKLAND...JOBES...ALLENTOWN...
BIGGERSVILLE...HIGHTOWN AND GASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3478 8873 3492 8872 3495 8838 3462 8848
TIME...MOT...LOC 1820Z 285DEG 32KT 3483 8859

$$


RRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:45 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 3, 9:45 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CDT SUN JUN 3 2012

.UPDATE...

NUMEROUS THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF A SURFACE
WARM FRONT FROM SRN MO INTO NCTRL/NERN AR. ADDITIONAL ISOLATED
SHOWERS HAVE DEVELOPED THIS MORNING TO THE ESE ALONG THIS FRONT
ACROSS SWRN TN AND NERN MS. THE ACTIVITY OVER NERN AR IS BEING
ENHANCED BY AN MCV OVER NERN OK. THINK ACTIVITY WILL CONTINUE TO
BECOME MORE WIDESPREAD THROUGH THE DAY AS THIS MCV PUSHES EAST
INTO AN INCREASINGLY UNSTABLE AIRMASS. RELATIVELY WEAK SHEAR
SHOULD KEEP STORMS SOMEWHAT DISORGANIZED...BUT A FEW MAY STILL
APPROACH SEVERE LIMITS GIVEN STEEPENING MID LEVEL LAPSE RATES
ASSOCIATED WITH ADVANCING EML.

INCREASED POPS TODAY...ESPECIALLY ACROSS THE NORTHERN AREAS WHERE
ONGOING CONVECTION MAY EXPAND INVOF MCV.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT SUN JUN 3 2012/

DISCUSSION...

A LARGE SCALE BLOCKING PATTERN REMAINS IN PLACE ACROSS THE LOWER
48 TODAY AND THIS OMEGA BLOCK PATTERN SHOULD PERSIST INTO NEXT
WEEK. THIS WILL KEEP THE MID SOUTH POSITIONED BENEATH FASTER
NORTHWEST FLOW ALOFT INTO EARLY NEXT WEEK.

AT THE SURFACE...A WARM FRONT CURRENTLY STRETCHES FROM LOW
PRESSURE OVER CENTRAL OKLAHOMA ACROSS CENTRAL ARKANSAS INTO
SOUTHWEST MISSISSIPPI. THIS WARM FRONT SHOULD CONTINUE TO LIFT
NORTHWARD INTO NORTHERN PORTIONS OF THE MID SOUTH BY LATE THIS
AFTERNOON. THIS FRONT WILL USHER IN A WARMER AND MUCH MORE HUMID
AIRMASS...WITH DEWPOINTS RISING INTO THE MIDDLE AND UPPER 60S
SOUTH OF THE FRONT. THE AIRMASS SHOULD DESTABILIZE WITH SURFACE
HEATING LATER TODAY ALONG AND SOUTH OF THE FRONT AS IT LIFTS
NORTHWARD. MLCAPES SHOULD INCREASE IN EXCESS OF 2500 J/KG...LI/S
WILL RANGE FROM -6C TO -10C...AND MID LEVEL LAPSE RATES WILL
APPROACH 7.0 C/KM NEAR AND SOUTH OF THE FRONT. RELATIVELY LOW MID
LEVEL HEIGHTS AND MINIMAL CAPPING NEAR THE FRONTAL BOUNDARY SHOULD
ALLOW ISOLATED TO SCATTERED STORMS TO FORM LATER THIS AFTERNOON IN
THE VICINITY OF THE WARM FRONT. MID LEVEL FLOW ON THE ORDER OF
30-40 KTS AND MODERATE INSTABILITY WOULD ALLOW ANY STORMS THAT CAN
DEVELOP TO APPROACH SEVERE LIMITS. THE PRIMARY THREATS WITH STORMS
THIS AFTERNOON WILL BE DAMAGING WINDS AND LARGE HAIL.

BY LATE THIS EVENING...A MID LEVEL SHORTWAVE CURRENTLY OVER
WESTERN KANSAS AND OKLAHOMA WILL MOVE EAST AND HELP TO INITIATE
NEW THUNDERSTORM DEVELOP OVER SOUTHERN MISSOURI BEFORE MIDNIGHT.
THIS ACTIVITY SHOULD ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM
(MCS) WHICH WILL MOVE QUICKLY SOUTHEAST ALONG THE WARM FRONT
INTO THE MID SOUTH AFTER MIDNIGHT. THE ATMOSPHERE SHOULD REMAIN
QUITE UNSTABLE OVERNIGHT ALONG AND SOUTH OF THE STALLING WARM
FRONT WHICH SHOULD POSITION ITSELF ACROSS NORTHERN PORTIONS OF THE
AREA. MLCAPE VALUES SHOULD REMAIN BETWEEN 1000-1500 J/KG...LI/S
WILL REMAIN BETWEEN -3C AND -6C...AND MID LEVEL LAPSE RATES SHOULD
REMAIN NEAR 7.0 C/KM. THIS UNSTABLE AIRMASS COMBINED WITH DEEP
LAYER SHEAR BETWEEN 30-40 KTS...SHOULD ALLOW FOR A CONTINUED AND
POSSIBLY EXPANDING THREAT FOR SEVERE STORMS OVERNIGHT. THE
GREATEST SEVERE WEATHER THREAT APPEARS TO BE DAMAGING WINDS. THERE
MAY ALSO BE A CONTINUED THREAT FOR LARGE HAIL. IT APPEARS AT THIS
TIME THAT THE TORNADO THREAT WILL BE RATHER LOW...SO PLAN TO
REMOVE WORDING FROM THE LATEST HWO.

THE MCS SHOULD BE EXITING THE FORECAST AREA AND MOVING INTO MIDDLE
TENNESSEE AND NORTHERN ALABAMA BY MONDAY MORNING. THIS CONVECTIVE
COMPLEX SHOULD SEND A CONVECTIVE OUTFLOW BOUNDARY SOUTH ACROSS OUR
AREA DURING THE MORNING HOURS AS OVERALL CONVECTIVE COVERAGE AND
INTENSITY WANES. THE ATMOSPHERE SHOULD DESTABILIZE ONCE AGAIN
ALONG AND SOUTH OF THE OUTFLOW BOUNDARY BY MONDAY AFTERNOON WITH
ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS AREAS ALONG AND SOUTH
OF INTERSTATE 40 AS ANOTHER MID LEVEL SHORTWAVE DISTURBANCE MOVES
OVER THE BOUNDARY. ONCE AGAIN...INSTABILITY LEVELS AND SUFFICIENT
DEEP LAYER SHEAR SHOULD SUPPORT A FEW SEVERE THUNDERSTORMS. THIS
ACTIVITY SHOULD CONTINUE INTO MONDAY NIGHT BEFORE EVENTUALLY
DIMINISHING IN COVERAGE AND INTENSITY.

ANOTHER STRONGER MID LEVEL SHORTWAVE WILL ROTATE ACROSS THE MID
SOUTH ON TUESDAY HELPING TO SEND A SYNOPTIC COLD FRONT SOUTH
ACROSS THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD AGAIN DEVELOP MAINLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. THE FRONT SHOULD EVENTUALLY STALL OUT EITHER ACROSS
SOUTHERN PORTIONS OF THE FORECAST AREA OR EVEN FURTHER SOUTH.
THERE REMAINS QUITE A BIT OF MODEL SPREAD WITH REGARD TO THE
EVOLUTION OF THE SHORTWAVE ON TUESDAY AND EVENTUAL SOUTHWARD
PROGRESSION OF THE SURFACE FRONT. THE GFS CONTINUES TO BE MOST
AGGRESSIVE WITH THE WAVE AND ADVANCES THE FRONT INTO A POSITION
ALONG THE NORTHERN GULF COAST. THE LATEST ECMWF MAINTAINS ITS
TREND OF A WEAKER NORTHERN STREAM WAVE AND TENDS TO STALL THE
FRONT IN THE VICINITY OF NORTHERN MISSISSIPPI. THE EURO MODEL
INTRODUCES ADDITIONAL SOUTHERN STREAM ENERGY BY MID WEEK WHICH
TRIGGERS ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE FRONT FOR
WEDNESDAY THROUGH THURSDAY. FOR NOW...WILL MAINTAIN SLIGHT CHANCES
POPS ACROSS PORTIONS OF NORTH MISSISSIPPI THROUGH THURSDAY UNTIL
MODEL GUIDANCE LOCKS ON TO A PARTICULAR SOLUTION.

THE FRONT IS FINALLY PUSHED SOUTH OF THE ENTIRE AREA BY THE END OF
NEXT WEEK AND INTO NEXT WEEKEND. SURFACE HIGH PRESSURE WILL BUILD
FROM THE NORTH WITH BUILDING MID LEVEL HEIGHTS BY THE WEEKEND.
THIS SHOULD ALLOW FOR DRY WEATHER ALONG WITH WARMER TEMPERATURES
FOR THE END OF THE EXTENDED FORECAST PERIOD.

JLH

&&

.AVIATION...
12Z TAF CYCLE

A WARM FRONT IS EXPECTED TO PUSH THROUGH TAF SITES TODAY WITH THE
BEST TIME FOR SHOWER/THUNDERSTORM DEVELOPMENT ANTICIPATED TO OCCUR
MAINLY AFTER 19Z...ESPECIALLY AT MEM/JBR.  THUS...ADDED TEMPOS
BETWEEN 21-23Z AT THESE LOCATIONS WITH PREVAILING VCTS AT ALL
SITES. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ANTICIPATED
LATER TONIGHT...MAINLY AFTER 04/06Z AS A CONVECTIVE SYSTEM
DEVELOPS UPSTREAM ACROSS MISSOURI AND DROPS INTO THE LOWER
MISSISSIPPI VALLEY LATER TONIGHT INTO MONDAY MORNING. ADDED VCTS IN
AT MEM...MKL...JBR TO ACCOUNT FOR THIS SCENARIO.
HOWEVER...CONFIDENCE REMAINS TOO LOW WITH TIMING TO INCLUDE TEMPOS
FOR THE LATTER HALF OF THE PERIOD. VFR CONDITIONS EXPECTED TO
PREVAIL WITH ONLY REDUCTIONS OCCURRING WITHIN THUNDERSTORMS.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  88  71  89  70 /  40  50  50  30
MKL  88  67  85  65 /  40  60  60  30
JBR  89  69  88  67 /  10  60  50  30
TUP  89  69  89  69 /  20  40  50  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 3, 11:39 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1139 AM CDT SUN JUN 3 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1139 AM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH. A WARM FRONT IS MOVING INTO THE MID SOUTH TODAY WITH THE
ATMOSPHERE BECOMING UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE FRONT THIS
AFTERNOON. THE LIKELIHOOD OF MORE WIDESPREAD THUNDERSTORMS INCREASES
TONIGHT AS A COMPLEX DEVELOPS OVER MISSOURI AND PUSHES SOUTHEAST
ACROSS THE MIDSOUTH. SOME STORMS MAY REACH SEVERE LIMITS WITH
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE  EARLY NEXT WEEK AS
A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION AND
INTERACT WITH AN UNSTABLE ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

BORGHOFF

In the hours before

Special weather statement, Jun 3, 10:34 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CDT SUN JUN 3 2012

MSZ001-002-031600-
MARSHALL MS-DE SOTO MS-
1034 AM CDT SUN JUN 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...

  NORTHEASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER OLIVE BRANCH AT 1034 AM CDT...MOVING EAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN DESOTO AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR
OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3499 8942 3477 8946 3484 8994 3500 8991
TIME...MOT...LOC 1534Z 277DEG 24KT 3492 8981

RRH
Special weather statement, Jun 3, 11:40 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CDT SUN JUN 3 2012

MSZ002-003-031715-
BENTON MS-MARSHALL MS-
1140 AM CDT SUN JUN 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...

  WEST CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER BYHALIA AT 1140 AM CDT...MOVING EAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR
HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3464 8931 3478 8972 3487 8972 3492 8969
      3485 8924
TIME...MOT...LOC 1640Z 285DEG 25KT 3483 8965

RRH
Special weather statement, Jun 3, 12:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 PM CDT SUN JUN 3 2012

MSZ003-009-014-016-031745-
BENTON MS-UNION MS-PRENTISS MS-LEE MS-
1216 PM CDT SUN JUN 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES NORTHWEST OF NEW ALBANY AT 1216 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LEE...PRENTISS AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN AND NEW ALBANY...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3430 8868 3451 8922 3463 8913 3462 8909
      3460 8908 3460 8900 3452 8859
TIME...MOT...LOC 1716Z 289DEG 31KT 3453 8905

RRH
Special weather statement, Jun 3, 12:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CDT SUN JUN 3 2012

MSZ003>005-009-TNZ090-031815-
BENTON MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDEMAN TN-
1238 PM CDT SUN JUN 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

  WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER CANAAN AT 1238 PM CDT...MOVING EAST AT
35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...HARDEMAN...PRENTISS AND TIPPAH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3495 8859 3471 8867 3485 8921 3503 8916
TIME...MOT...LOC 1738Z 285DEG 32KT 3492 8907

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:34 AM CDTSpecial Weather StatementMEGMarshall26 min
Jun 3, 11:40 AM CDTSpecial Weather StatementMEGMarshall35 min
Jun 3, 12:16 PM CDTSpecial Weather StatementMEGUnion29 min
Jun 3, 12:36 PM CDTSevere Thunderstorm WarningMEGLee, Prentiss, Union24 min
Jun 3, 12:38 PM CDTSpecial Weather StatementMEGTippah37 min
Jun 3, 12:56 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss49 min
Jun 3, 1:24 PM CDTTornado WarningMEGAlcorn, Tishomingo36 min
Jun 3, 1:44 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe34 min
Jun 3, 2:01 PM CDTSpecial Weather StatementMEGMonroe29 min
Jun 3, 2:20 PM CDTSpecial Weather StatementMEGMonroe25 min
Jun 3, 2:38 PM CDTSevere Thunderstorm WarningMEGMonroe37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.